My doctor prescribed me metronidazole vaginal gel 0.75% to take once a day for 5 days, during the second and third day I had a white and pink discharge with something that looked like little pieces of tissue ( in the third day I had a very bad cramp and when I looked something came out that looked like a small pink egg), and now on the 5th day I’m having a white and brown discharge that looks like cheese I’m still feeling a little bit of cramps but it’s not as bad. Is this normal or should I look for a doctor? (I do have an IUD on and I am diabetic I’m not sure if that affects how the medication works)
Different discharges with metronidazole vaginal gel. Is this normal?
Question posted by Yeye308 on 13 March 2021
Last updated on 13 March 2021
I had your answer ready until the mention of diabetes.
A yeast infection is a type of mold. Yeast is normally present in the vagina but when there is overgrowth the symptoms develop and NEED to be treated.
The pink ball is probably a rolled-up version of the drainage. The color change may be the healing process as it resolves. Mold are different colors.
You may have something brewing besides the yeast. Did they do a culture of the discharge?
Do you have a fever or abdominal pain?
If so, call your doc in the morning. You may need a pill form of the med in the gel.
You don't want this to become chronic.
Do you had a sore throat with white patches in your mouth?
If so , it could be an extension of the yeast. Notify your doctor for sure.
Drink lots of water.
Did you read the dietary recommendations on the medical info from the pharmacy?
Let me know if you don’t have them.
You also know iUDs can be a source of infection.
You know diabetics have slow healing and susceptible to infection.
Let us know how you are doing.
- Metronidazole uses and safety info
- Metronidazole prescribing info & package insert (for Health Professionals)
- Side effects of Metronidazole (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.